MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STERILE STAY SAFE CAP; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STERILE STAY SAFE CAP; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024 during follow-up, fresenius became aware this patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis [cc(pd)] utilizing a liberty select cycler and liberty cycler set for renal replacement therapy (rrt) was hospitalized due to drain complications and peritonitis.No additional information was provided during intake.During follow-up, the patient¿s pd registered nurse (pdrn) confirmed the patient presented to the emergency room (er) on 12/jul/2024 with complaints of abdominal pain and cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (results unavailable) were collected, and the patient was diagnosed with peritonitis.The patient was admitted and treated with intraperitoneal (ip) vancomycin 2000 mg every 3 days, and gentamycin 160 mg daily (due to ceftazidime allergy) for 21 days.The patient¿s peritoneal effluent culture result returned positive for staphylococcus aureus on (b)(6) 2024, and the patient¿s gentamycin was discontinued.The patient continued to undergo ccpd therapy while hospitalized and is recovering from the serious adverse events.The patient was discharged home on 19/jul/2024 in stable condition and resumed ccpd at home utilizing a replacement liberty select cycler.The pdrn attributed causality to a touch contamination event, as the patient admitted to using a stay-safe-cap after it had been dropped on the ground.Per the pdrn, the events were not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.

Brand Name
STERILE STAY SAFE CAP
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key19827623
Report Number3023981687-2024-00211
Device Sequence Number20998968
Product Code KDJ
UDI-Device Identifier00840861100835
UDI-Public00840861100835
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K083542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2024
Report Date (Section F) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2024
Device Catalogue Number050-95012
Device Lot NumberE1ZM021
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/12/2024
Device AgeMO
Event Location Home
Date Report to Manufacturer07/25/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/25/2024
Date Device Manufactured03/06/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY CYCLER SET ; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age56 YR
Patient SexMale
Patient Weight135 KG
Date Report Sent to FDA07/25/2024